Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of uniform continuity
for Volterra equations in Hilbert spaces

Author: Carlos Lizama
Journal: Proc. Amer. Math. Soc. 126 (1998), 3581-3587
MSC (1991): Primary 47D06; Secondary 47A50
MathSciNet review: 1469423
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the norm continuity of the resolvent for a Volterra equation of scalar type is equivalent to the decay to zero of a holomorphic operator family along some imaginary axis.

References [Enhancements On Off] (What's this?)

  • 1. O. El-Mennaoui and K.-J. Engel, On the characterization of eventually norm continuous semigroups in Hilbert spaces, Arch. Math. 63 (1994), 437-440. MR 95h:47053
  • 2. G. Greiner and R. Nagel, On the stability of strongly continuous semigroups of positive operators in $ L^2 (\mu ) $, Ann. Scuola Norm. Sup. Pisa Ser. (4), 10 (1983), 257-262. MR 85b:47044
  • 3. J. Liang and T. Xiao, Norm continuity (for $t > 0$ ) of propagators of arbitrary order abstract differential equations in Hilbert spaces, J. Math. Anal. Appl. 204 (1996), 124-137. MR 97h:34077
  • 4. J. Prüss, Evolutionary Integral Equations and Applications, Birkhäuser-Verlag, Basel, Boston, Berlin, 1993. MR 94h:45010
  • 5. P. You, Characteristic conditions for a $C_0 $-semigroup with continuity in the uniform operator topology for $ t> 0 $ in Hilbert space, Proc. Amer. Math. Soc. 116 (1992), 991-997. MR 93b:47083

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D06, 47A50

Retrieve articles in all journals with MSC (1991): 47D06, 47A50

Additional Information

Carlos Lizama
Affiliation: Department of Mathematics, University of Santiago de Chile, Casilla 307, Correo 2, Santiago, Chile

Keywords: Volterra equations, resolvent equation, uniform continuity, Laplace transform
Received by editor(s): May 28, 1996
Received by editor(s) in revised form: April 21, 1997
Additional Notes: This research was done while the author was visiting at the Mathematisches Institut, Universität Tübingen supported by the Alexander von Humboldt Foundation.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society